Format

Send to

Choose Destination
Intern Med. 2013;52(1):111-4. Epub 2013 Jan 1.

Bortezomib-induced posterior reversible encephalopathy syndrome in a patient with newly diagnosed multiple myeloma.

Author information

1
Hematology Division, Tokyo Metropolitan Cancer and Infectious Diseases Center, Komagome Hospital, Japan. gaku.oshikawa@gmail.com

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a known but extremely rare side effect of bortezomib therapy. An unusual case of PRES possibly caused by bortezomib during induction treatment in a patient with multiple myeloma is reported. The patient experienced neither hypertensive crisis nor uremic encephalopathy at the onset of PRES, which are both well-known etiologies of PRES. The patient's PRES-related symptoms resolved completely after discontinuation of bortezomib and administration of a bulk dose of corticosteroids. The importance of early recognition of this potential neurological complication must be emphasized because this new drug is being increasingly prescribed.

PMID:
23291684
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center